MAUDE Adverse Event Report: COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB14W060150150
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation summary: the nanocross elite 0.014 in over-the-wire pta balloon dilatation catheter was received for evaluation.No ancillary devices or cine images from the procedure were received.Not all components were returned; four radiopaque marker bands, approximately 150 mm of balloon chamber material, and distal tip were not returned.The nanocross elite was received in three segments: proximal segment includes the y-manifold, outer inflation sheath of the dilatation catheter, and inner guidewire lumen.The inflation lumen luer lock on the y-manifold contained biological sanguine residue.The distal end of proximal segment and the proximal end of the outer sheath showed signs of having been sheared off.The physician did outline that the external shaft of the dilatation catheter was intentionally cut.The interior of the inflation lumen contained biological sanguine residue.The distal separation face of the outer sheath contained the proximal balloon bond.The blue inner guidewire lumen exhibited tensile and torsional stretching.The returned nanocross elite dilatation catheter exhibited a radial ruptured proximal balloon cone.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician intended to use a nanocross elite with a non-mdt 7 fr sheath and non-mdt 0.14 300 mm guidewire for treatment of a severely calcified cto (chronic total occlusion-100%) 175 mm lesion in the patients left proximal common femoral artery (diameter 6 mm)and external iliac artery (diameter 7-8 mm).It was reported that upon completion of the first inflation, to 12 atm, of the balloon in the common femoral artery, the balloon burst.The physician noted the burst and gave time for the device to deflate on its own.Upon attempting to withdraw the device, resistance was noted, the balloon would not withdraw.It was reported that the physician pulled back multiple times, unsuccessfully, to withdraw the balloon.The physician then cut and removed the external jibbed portion of the balloon shaft with only the internal (thin blue coloured portion) exposed and attached to the balloon still inside the patient, through the sheath over the wire.The physician removed the 7 french sheath and continued to attempt removal of the balloon over the wire.The balloon eventually became detached from shaft with the shaft being removed over the wire and the elite balloon bunched up in the external iliac.The physician then proceeded to tack the balloon to the wall of the vessel via a 6x 57 balloon expandable stent.Once the balloon was securely tacked, the physician then proceeded to continue the intervention using another pta balloon.No patient injury was reported.

Brand Name
NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7399555
Report Number2183870-2018-00207
Device Sequence Number16498030
Product Code LIT
UDI-Device Identifier00821684067147
UDI-Public00821684067147
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K132777
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2020
Device Catalogue NumberAB14W060150150
Device Lot NumberA565841
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2018
Initial Report FDA Received Date04/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient Weight70